Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nuclear $ C\sp *$-algebras have amenable unitary groups


Author: Alan L. T. Paterson
Journal: Proc. Amer. Math. Soc. 114 (1992), 719-721
MSC: Primary 46L05
DOI: https://doi.org/10.1090/S0002-9939-1992-1076577-8
MathSciNet review: 1076577
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a unital $ {C^*}$-algebra with unitary group $ G$. Give $ G$ the relative (Banach space) weak topology. Then $ G$ is a topological group, and we show that $ A$ is nuclear if and only if there exists a left invariant mean on the space of right uniformly continuous, bounded, complex-valued functions on $ G$.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, General topology, Addison-Wesley, Reading, MA, 1966.
  • [2] G. A. Elliott, On approximately finite-dimensional von Neumann algebras. II, Canad. Math. Bull 21 (1978), 415-418. MR 523582 (80h:46099)
  • [3] U. Haagerup, All nuclear $ {C^*}$-algebras are amenable, Invent. Math. 74 (1983), 305-319. MR 723220 (85g:46074)
  • [4] P. de la Harpe, Moyennabilité du groupe unitaire et propriété P de Schwartz des algèbres de von Neumann, Lecture Notes in Math., vol. 725, Springer-Verlag, New York, 1979. MR 548116 (81g:46087)
  • [5] A. L. T. Paterson, Amenability, Math. Surveys and Monogr., no. 29, Amer. Math. Soc., Providence, RI, 1988. MR 961261 (90e:43001)
  • [6] G. K. Pederson, $ {C^*}$-algebras and their automorphism groups, Academic Press, London, 1979. MR 548006 (81e:46037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1076577-8
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society